MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® FOLEY CATHETER COUNCILL MODEL; FOLEY CATHETER (LATEX)

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® FOLEY CATHETER COUNCILL MODEL; FOLEY CATHETER (LATEX)
Model Number 0196L18
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 09/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the catheter fell out of the patient the next day after placement.Per additional information received via email on (b)(6) 2019 from ibc representative, there was no damaged to the catheter.Per sample evaluation, the balloon was found to be asymmetric.
 
Additional Manufacturer Narrative
The reported event was confirmed as manufacturing-related.When the returned lubricath red rubber catheter sample was inflated with 10cc in order to check for asymmetry, there were small droplets and water sprayed from the catheter during inflation, but it was not enough to affect the initial balloon size.The balloon was found to be asymmetric, failing specification as the balloon symmetry was 70/30 and the acceptable symmetry is 60/40.The root case of this failure is operator error in not applying the sac straight during the saccing process, resulting in a poor shape and asymmetry.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "visually inspect the product for any imperfections or surface deterioration prior to use." h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the catheter fell out of the patient the next day after placement.Per additional information received via email on 18 september 2019 from ibc representative, there was no damaged to the catheter.Per sample evaluation, the balloon was found to be asymmetric.

Brand Name
BARDEX® LUBRICATH® FOLEY CATHETER COUNCILL MODEL
Common Device Name
FOLEY CATHETER (LATEX)
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key9202062
Report Number1018233-2019-06556
Device Sequence Number14076330
Product Code EZC
UDI-Device Identifier00801741017933
UDI-Public(01)00801741017933
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K910846
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/14/2021
Device Model Number0196L18
Device Catalogue Number0196L18
Device Lot NumberMCAT4983
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/27/2019
Initial Date Received by Manufacturer 09/28/2019
Supplement Date Received by Manufacturer11/18/2019
Initial Report FDA Received Date10/17/2019
Supplement Report FDA Received Date11/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1